Louisiana, 2024

Tornadoes and Flash Flooding in Louisiana, May 28 to 30, 2024

May 28 to 30, 2024 · NWS LCH · 42 events in 11 counties and zones

Short waves traversed the region during the afternoons at the end of May. This occurred while the area was at peak afternoon heating each day which set the stage for severe thunderstorms to develop.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$134,000
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Short waves traversed the region during the afternoons at the end of May. This occurred while the area was at peak afternoon heating each day which set the stage for severe thunderstorms to develop.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 28, 11:48 AM CST, 1 hour 5 minutes earlier.

Area forecast discussion, May 28, 11:48 AM CST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1248 PM CDT Tue May 28 2024

...New AVIATION...

.SHORT TERM...
(Today through Thursday night)

Wx map shows a weak pressure gradient across the area, with light
south winds along and south of the I-10 corridor, calm further
north. Aloft, a large mid to upper level ridge continues over
Mexico, South Texas, and the Southwest Gulf of Mexico, with a
broad trough over the Central U.S. Temperatures this morning
remain in the upper 70s to lower 80s, with dewpoints in the mid
70s to near 80 across the area. The persistent smoke from Central
America that has spread northward across the Western Gulf of
Mexico and our region is keeping lower visibilities in the 2 to 5
mile range this morning, and likely will continue through
daybreak, with some slow improvement during the day.

For today, expect hot and humid conditions to continue. Afternoon
high temperatures expected to reach the lower to mid 90s, with
maximum heat index values or apparent temperatures ranging from
100 to 107 degrees. This is just below our heat advisory criteria,
thus will not be re-issuing at this time.

The other issue will be the increased chances of showers and
thunderstorms, around 20-30% over Louisiana, 30-40% over Southeast
Texas as a shortwave upper level disturbance within the northwest
flow aloft affects the region. Some of these thunderstorms could
possibly reach severe limits, with damaging winds the primary
weather threat. The Storm Prediction Center has the area from
Alexandria to Lake Charles westward in a Slight Risk (Level 2 of
5) for severe thunderstorms, and points eastward in a Marginal
Risk (Level 1 of 5) for severe thunderstorms. Most of the
activity expected during the afternoon/early evening hours.

For tonight through Thursday night, expect the mid to upper level
trough over the Central and Eastern U.S. to gradually deepen,
eroding the mid to upper level ridge over the Gulf of Mexico.
Expect the surface high pressure ridge over the Northern Gulf of
Mexico to keep moist south to southeast winds over the region.
The increased low level moisture, coupled with the periodic
disturbances within the northwest flow aloft, expected to bring
increased chances of showers and thunderstorms each afternoon.
Expect slightly lower morning lows in the upper 60s to lower 70s,
and daytime highs in the 80s due to the increased afternoon cloud
cover.

08/DML

&&

.LONG TERM...
(Friday through Tuesday)

The long term forecast remains fairly consistent with ridging
building in the west and a surface high over the Great Lakes Region.
We will see a few disturbances track across the region during the
second half of the week, while at the same time a surface boundary
will meander across the region.  This set up will lead to an
interesting dynamic where the relative unstable pattern will be
competing against the stabilizing effect of the ridge. Each
afternoon will have the chance for showers and thunderstorms as
daytime heating will be needed to overcome capping and subsidence
aloft. During each afternoon PoPs will be in the 30 to 50% range.
However, if the ridge is stronger than forecasted or if high clouds
limit day time heating rain chances will drop.

The high pressure to our east will keep a consistent south flow into
the CWA. Dew points will remain stubbornly high in the mid 70s.
Temperatures will be a few degrees higher than typical for this time
of year with highs in the mid to upper 80s and low in the high 60s
to mid 70s. The heat index will peak around 95 each day.

14/Slaughter

&&

.AVIATION...
(18Z TAFS)
Issued at 1234 PM CDT Tue May 28 2024

Showers and storms are currently moving through the area with
impacts to terminals expected late in the afternoon and this
evening. Multiple rounds of activity are expected, with tapering
likely overnight.

&&

.MARINE...
Surface high pressure ridge across the Northern Gulf of Mexico
will result in a persistent, light onshore flow continuing well
into the weekend. Expect isolated to scattered showers and
thunderstorms today through the end of the week.

08/DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  91  70  85  68 /  30  10  60  30
LCH  91  73  85  73 /  50  20  50  40
LFT  94  74  88  75 /  40  30  30  30
BPT  91  73  88  75 /  50  10  60  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...08
LONG TERM....14
AVIATION...08

In the hours before

Special weather statement, May 28, 12:00 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
100 PM CDT Tue May 28 2024

LAZ027-028-281830-
Vernon LA-Rapides LA-
100 PM CDT Tue May 28 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN RAPIDES AND
NORTHEASTERN VERNON PARISHES THROUGH 130 PM CDT...

At 1259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Slagle, moving southeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Hineston, Slagle, Fort Johnson, Lacamp, Leander, Sieper, Hutton,
Clifton, Gardner, Otis, and Simpson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
west central Louisiana.

&&

LAT...LON 3115 9323 3136 9310 3128 9261 3090 9282
TIME...MOT...LOC 1759Z 295DEG 31KT 3120 9304

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Tingler
Special weather statement, May 28, 12:17 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
117 PM CDT Tue May 28 2024

LAZ073-074-141-241-252-281845-
West Cameron LA-Southern Calcasieu LA-Lower Vermilion LA-
Northern Calcasieu LA-East Cameron LA-
117 PM CDT Tue May 28 2024

...STRONG THUNDERSTORMS WILL IMPACT CAMERON...SOUTHWESTERN CALCASIEU
AND SOUTHWESTERN VERMILION PARISHES THROUGH 145 PM CDT...

At 117 PM CDT, trained weather spotters reported strong
thunderstorms capable of producing waterspouts or landspouts over
Calcasieu Lake and Cameron Parish along a line extending from near
Vinton to 6 miles southeast of Rockefeller Wildlife Range. Movement
was southeast at 10 mph

HAZARD...Waterspouts and wind gusts up to 40 mph.

SOURCE...Trained weather spotters.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Orange, Cameron, Vinton, Grand Lake, Rockefeller Wildlife Range,
Sabine National Wildlife, Grand Chenier, Heberts Marina, Hackberry,
Creole, Sweet Lake, Gibbstown, Toomey, Carlyss, and Rutherford Beach.

This includes Interstate 10 in Louisiana between mile markers 5 and
14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southeastern Texas. A Severe Thunderstorm Watch also remains in
effect until 600 PM CDT for southwestern Louisiana.

&&

LAT...LON 2976 9312 2978 9323 2976 9334 2980 9333
      2976 9335 2977 9342 2995 9376 2998 9377
      3025 9356 2966 9251 2957 9260
TIME...MOT...LOC 1817Z 306DEG 27KT 3011 9353 2963 9265

WATERSPOUT...OBSERVED
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Tingler
Local storm report, May 28, 12:18 PM CST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
118 PM CDT Tue May 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     Waterspout       2 NW Grand Lake         30.05N 93.31W
05/28/2024                   Calcasieu          LA   NWS Employee

            Water Spout observed from the NWS office
            over Calcasieu Lake.

&&
Special weather statement, May 28, 12:23 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
123 PM CDT Tue May 28 2024

LAZ027-028-030>032-281900-
Evangeline LA-Allen LA-Beauregard LA-Vernon LA-Rapides LA-
123 PM CDT Tue May 28 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN RAPIDES...
NORTHWESTERN EVANGELINE...EASTERN BEAUREGARD...SOUTHEASTERN VERNON
AND ALLEN PARISHES THROUGH 200 PM CDT...

At 123 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kolin to near Tulla. Movement was
southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Oakdale, Oberlin, Glenmora, Elizabeth, Turkey Creek, Reeves, Dry
Creek, Pitkin, Sugartown, Mittie, Grant, Pine Prairie, Bayou Chicot,
Harmony, Allen Parish Airport, Tulla, Leblanc, Beaver, Bond, and
Calcasieu.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
central, southwestern and west central Louisiana.

&&

LAT...LON 3082 9233 3042 9311 3079 9334 3114 9262
TIME...MOT...LOC 1823Z 323DEG 21KT 3124 9229 3070 9322

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Tingler
Special weather statement, May 28, 12:33 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
133 PM CDT Tue May 28 2024

LAZ141-TXZ180-201-259-261-262-516-616-281845-
Northern Calcasieu LA-Hardin TX-Northern Orange TX-
Southern Newton TX-Southern Orange TX-Northern Jasper TX-
Southern Jasper TX-Tyler TX-
133 PM CDT Tue May 28 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN TYLER...SOUTHWESTERN
NEWTON...NORTHEASTERN HARDIN...NORTHEASTERN ORANGE AND SOUTHEASTERN
JASPER COUNTIES THROUGH 145 PM CDT...

At 133 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Caney Head to Mauriceville. Movement was
east at 35 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vegetation and outdoor objects is possible.

Locations impacted include...
Orange, Vidor, Silsbee, Deweyville, Evadale, Mauriceville, Buna,
Caney Head, Weiss Bluff, Gist, Hartburg, Forest Heights, Wrights
Settlement, and Devils Pocket.

This includes Interstate 10 in Texas between mile markers 875 and
867.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southeastern Texas. A Severe Thunderstorm Watch also remains in
effect until 600 PM CDT for southwestern Louisiana.

&&

LAT...LON 3067 9411 3053 9388 3052 9388 3052 9387
      3043 9372 3043 9373 3042 9372 3040 9374
      3040 9369 3006 9381 3036 9428
TIME...MOT...LOC 1833Z 278DEG 32KT 3049 9421 3021 9390

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Tingler
Special weather statement, May 28, 12:47 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
147 PM CDT Tue May 28 2024

LAZ074-141-241-281915-
Southern Calcasieu LA-Northern Calcasieu LA-East Cameron LA-
147 PM CDT Tue May 28 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CAMERON AND
SOUTHWESTERN CALCASIEU PARISHES THROUGH 215 PM CDT...

At 147 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Vinton to near Gibbstown. These storms
were nearly stationary.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Sulphur, Vinton, Grand Lake, Lacassine National Wildlife Refuge, Lake
Charles Regional Airport, Carlyss, Hacketts Corner, Heberts Marina,
Sweet Lake, Gibbstown, and Edgerly.

This includes Interstate 10 in Louisiana between mile markers 7 and
20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southwestern Louisiana.

&&

LAT...LON 2998 9327 3002 9327 3005 9329 3005 9341
      3020 9367 3030 9357 3006 9300 3004 9300
      3004 9294 2999 9283 2981 9298
TIME...MOT...LOC 1847Z 221DEG 1KT 3022 9355 2997 9309

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Tingler

The radar

The Lake Charles radar (KLCH), 13 km away, was scanning. The volume nearest the first event began at 18:50 UTC.

Open the radar archive at this moment

Event by event

37 thunderstorm wind, 2 flash flood, 2 tornado, 1 hail. Local standard time, as filed.

Hail, Cameron

When
May 28, 12:53 PM CST
Where
Cameron County, 2.76 mi N of Sweet Lake
Measured
1 in hail
Reported by
Public
Coordinates
30.020, -93.170

Thunderstorm Wind, Iberia

When
May 28, 1:53 PM CST
Where
Iberia County, New Iberia Arpt
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
30.030, -91.880

A 50 knot wind gust was recorded at Acadiana Regional Airport.

Flash Flood, Calcasieu

When
May 28, 2:02 PM CST to 4:02 PM CST
Where
Calcasieu County, 1.21 mi W of Goss to 2 mi NW of Westlake
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
30.297, -93.170

Flooding was reported in Sulphur and Moss Bluff from heavy rain. The Maple Fork was out of its banks near Coach Williams Drive and a few streets in Moss Bluff were impassable.

Thunderstorm Wind, Acadia

When
May 28, 2:42 PM CST
Where
Acadia County, 5.51 mi ENE of Tepetate
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
30.460, -92.470

A tree fell onto a house southwest of Eunice in the Williams area.

Thunderstorm Wind, Acadia

When
May 28, 2:53 PM CST
Where
Acadia County, Branch
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
30.350, -92.270

A portions of tin roof a trailer home was ripped off by a thunderstorm.

Thunderstorm Wind, Acadia

When
May 28, 2:55 PM CST
Where
Acadia County, 3.29 mi ENE of Rayne
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
30.250, -92.220

A few trees were snapped along Interstate 10 from Duson to Rayne.

Tornado, Cameron

When
May 29, 12:45 PM CST
Where
Cameron County, 6.6 mi E of Sweet Lake
Rating
EFU
Path length
0.01 mi
Path width
1 yd
Reported by
NWS Employee
Coordinates
29.975, -93.060

Meteorologist at the National Weather Service Office in Lake Charles witnessed a brief landspout in the Cameron Prairie National Wildlife Refuge.

Thunderstorm Wind, Beauregard

When
May 29, 5:50 PM CST
Where
Beauregard County, 7.83 mi NW of Dry Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
30.760, -93.130

The sheriff's office reported a tree down at Highway 394 and Pumpkin Loop.

Flash Flood, Beauregard

When
May 29, 6:33 PM CST to 7:33 PM CST
Where
Beauregard County, 1.56 mi N of Bancroft to 3.21 mi WNW of Oretta
Cause
Heavy Rain
Reported by
State Official
Coordinates
30.593, -93.669

The Beauregard Parish Sheriff's Office reported street flooding around Fields.

Thunderstorm Wind, Vernon

When
May 30, 7:19 PM CST
Where
Vernon County, 0.59 mi E of Burr Ferry
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
31.070, -93.490

Trees were downed in the Evans and Burr Ferry areas along Highways 111 and 8.

Thunderstorm Wind, Vernon

When
May 30, 7:21 PM CST
Where
Vernon County, 5.91 mi W of Vernon Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
31.200, -93.470

Numerous trees downed along Highway 111 between Toledo Bend Dam and Anacoco.

Thunderstorm Wind, Vernon

When
May 30, 7:28 PM CST
Where
Vernon County, 4.2 mi W of Pickering
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
31.020, -93.350

A NWS storm survey found a large swath of tree damage comprised of large tree limbs broken and uprooted trees all facing east. Wind speeds were estimated to be around 70 mph.

Thunderstorm Wind, Vernon

When
May 30, 7:29 PM CST
Where
Vernon County, 3.61 mi W of Leesville Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
31.160, -93.410

A tree was snapped off approximately 4 feet above the ground and fell onto a home.

Thunderstorm Wind, Vernon

When
May 30, 7:40 PM CST
Where
Vernon County, 0.59 mi E of Anacoco
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Utility Company
Coordinates
31.250, -93.340

Beauregard Electric reported numerous power poles and lines down in Anacoco.

Thunderstorm Wind, Vernon

When
May 30, 7:43 PM CST
Where
Vernon County, 1.5 mi SSE of (Poe)ft Polk Aaf Lee
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
31.030, -93.190

A tree was downed onto Highway 10 and Lookout Road. Trees were also reported down in New Llano.

Thunderstorm Wind, Beauregard

When
May 30, 7:43 PM CST
Where
Beauregard County, 0.91 mi SW of De Ridder
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
30.840, -93.290

The Beauregard Parish Sheriff's Office reported trees down in and around DeRidder.

Thunderstorm Wind, Vernon

When
May 30, 7:45 PM CST
Where
Vernon County, 1.38 mi N of Vernon Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
31.220, -93.370

Two trees were down onto a home.

Thunderstorm Wind, Vernon

When
May 30, 7:55 PM CST
Where
Vernon County, (Poe)ft Polk Aaf Lee
Measured
54 kt (62 mph) measured gust
Reported by
AWOS
Coordinates
31.050, -93.200

A 54 knot wind gust was recorded at KPOE.

Thunderstorm Wind, Beauregard

When
May 30, 7:58 PM CST
Where
Beauregard County, 6.13 mi NW of Sugartown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
30.884, -93.082

Trees and powerlines down on Highways 112 and 399.

Thunderstorm Wind, Vernon

When
May 30, 7:59 PM CST
Where
Vernon County, 1.18 mi E of Hicks
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
31.180, -92.980

A tree was blown down across Hicks School Road between Highways 121 and 28.

Thunderstorm Wind, Rapides

When
May 30, 8:06 PM CST
Where
Rapides County, 1.37 mi ENE of Flatwoods
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
31.410, -92.860

Several trees down in Flatwoods and along Highway 8.

Thunderstorm Wind, Beauregard

When
May 30, 8:08 PM CST
Where
Beauregard County, 4.06 mi NW of Dry Creek
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.710, -93.100

Power lines were downed near Dry Creek.

Tornado, Rapides

When
May 30, 8:16 PM CST to 8:22 PM CST
Where
Rapides County, 4.32 mi WSW of Union Hill to 0.63 mi NW of Union Hill
Rating
EF1
Path length
4.12 mi
Path width
50 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
30.965, -92.801

The tornado began just west of Highway 462 and north of Jim Thompson Road near Westport. The tornado produced scattered tree damage before crossing Freedom Road. It travelled across a forested area before crossing Doshie Road where more trees were snapped and uprooted. From there the tornado travelled northwest crossing Mitch Johnson road and Highway 112. The tornado snapped and uprooted several trees along Hwy 112. One of these trees fell on the roof of a single family home. The tornado then continued into a forested area east of Highway 112 where it dissipated.

Thunderstorm Wind, Allen

When
May 30, 8:19 PM CST
Where
Allen County, 1.19 mi W of Elizabeth
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.870, -92.820

Large tree limbs were downed onto a home in Elizabeth. Numerous power lines were also down around the community with power poles broken.

Thunderstorm Wind, Rapides

When
May 30, 8:26 PM CST
Where
Rapides County, 3.64 mi SW of Union Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
30.940, -92.770

Three pecan trees were blown down south of Plainview High School near Union Hill.

Thunderstorm Wind, Rapides

When
May 30, 8:31 PM CST
Where
Rapides County, 3.61 mi SE of Calcasieu
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Utility Company
Coordinates
31.050, -92.670

Numerous trees down in the Glenmora area. Some trees damaged houses and sheds.

Thunderstorm Wind, Allen

When
May 30, 8:32 PM CST
Where
Allen County, 1.5 mi NNE of Kinder
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
30.500, -92.840

A tree was blown into power lines in Kinder.

Thunderstorm Wind, Rapides

When
May 30, 8:33 PM CST
Where
Rapides County, 0.91 mi NE of Mc Nutt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
31.330, -92.660

Trees down along Hot Wells Road near Mill Race Road.

Thunderstorm Wind, Allen

When
May 30, 8:35 PM CST
Where
Allen County, 0.59 mi E of Oberlin
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
30.620, -92.760

Power lines were down in Oberlin with poles snapped along highway 26 east of town.

Thunderstorm Wind, Rapides

When
May 30, 8:35 PM CST
Where
Rapides County, 0.91 mi NE of Calcasieu
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
31.090, -92.710

Trees were downed across East River Road.

Thunderstorm Wind, Rapides

When
May 30, 8:43 PM CST
Where
Rapides County, 2.74 mi ESE of Forest Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
31.030, -92.510

Numerous trees and power lines down in Forest Hill including along Elwood Road.

Thunderstorm Wind, Rapides

When
May 30, 8:46 PM CST
Where
Rapides County, 2.46 mi WNW of Lecompte Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
31.160, -92.460

Numerous trees down along I49 near Woodworth.

Thunderstorm Wind, Rapides

When
May 30, 8:53 PM CST
Where
Rapides County, 0.69 mi S of Anandale
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
31.260, -92.450

A metal power pole was snapped half way up.

Thunderstorm Wind, Rapides

When
May 30, 8:53 PM CST
Where
Rapides County, 2.16 mi SSW of Alexandria Southwest
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
31.270, -92.490

A tree was down across Maureen Street.

Thunderstorm Wind, Rapides

When
May 30, 8:58 PM CST
Where
Rapides County, 0.59 mi E of Latanier
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
31.200, -92.360

A pine tree and power pole was down in the intersection of Highway 1 and Highway 457.

Thunderstorm Wind, Rapides

When
May 30, 9:05 PM CST
Where
Rapides County, 0.69 mi S of Poland
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
31.160, -92.280

Numerous trees were downed in the Poland area.

Thunderstorm Wind, Rapides

When
May 30, 9:18 PM CST
Where
Rapides County, 0.59 mi W of Buckeye
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
31.370, -92.210

Trees were downed on Elmus Paul Road near Deville.

Thunderstorm Wind, St. Landry

When
May 30, 9:19 PM CST
Where
St. Landry County, 0.91 mi NE of Opelousas
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
30.540, -92.070

Trees and power lines down in the Opelousas area.

Thunderstorm Wind, St. Landry

When
May 30, 9:27 PM CST
Where
St. Landry County, 5.1 mi NW of Plaisance
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
30.680, -92.170

Power outages reported near Ville Platte along with large outdoor play equipment destroyed.

Thunderstorm Wind, Avoyelles

When
May 30, 9:54 PM CST
Where
Avoyelles County, 0.69 mi N of Moreauville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
31.040, -91.980

Power and phone lines blown down near the Sacred Heart Catholic School in Moreauville.

Thunderstorm Wind, Avoyelles

When
May 30, 10:03 PM CST
Where
Avoyelles County, Hamburg
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
31.030, -91.930

Numerous power outages reported across Avoyelles Parish.

Thunderstorm Wind, St. Mary

When
May 30, 10:58 PM CST
Where
St. Mary County, 0.69 mi S of Franklin
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
29.790, -91.500

A tree was downed onto power lines in Franklin.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2024Every state in 2024This day in weather historyThe tornado archive for Louisiana, 2024Warnings in Louisiana, May 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1187556, 1187567, 1187553, 1187571, 1187572, 1187574, 1187558, 1187573, 1187555, 1187582, 1187587, 1187565, 1187589, 1187590, 1187592, 1187595, 1187596, 1187569, 1187600, 1187601, 1187603, 1187605, 1187562, 1187606, 1187608, 1187609, 1187610, 1187611, 1187612, 1187613, 1187614, 1187616, 1187617, 1187618, 1187619, 1187621, 1187622, 1187625, 1187632, 1187633, and more.